since discontinuing my prescription for Lipitor, I have had very hard bowel movements. What is this caused by and how can I prevent this in the future. I am 63 years old, eat lots of vegetables, fruits and fiber, and get lots of aerobic exercise daily.
Well, without a detailed clinical evaluation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include dietary causes, inadequate fluid intake, stress, GI infections, inflammations, GI motility issues, hormonal/ endocrine issues, medication side effect etc. Aside adequate fibre intake in diet, I would suggest taking plenty of fluids for a few days and see if it seems to help. For moderate symptoms you could try some OTC laxatives. If you do not notice any improvement of the symptoms worsen, I would suggest consulting a gastroenterologist for a detailed evaluation of the possible causes and suggestion of an appropriate management plan.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.